Vyvanse And Alcohol | Does Vyvanse Interact With Alcohol?

Mixing Vyvanse and alcohol can cause serious side effects in both the short-term and long-term.

Vyvanse And Alcohol | Does Vyvanse Interact With Alcohol?

Mixing alcohol with Vyvanse can cause serious side effects such as chest pain, increased heart rate, high blood pressure, and heart attack. The risk of alcohol poisoning may also be higher if alcohol is mixed with Vyvanse.

Vyvanse, as well as other ADHD medications like Adderall, should only be taken as directed by your healthcare provider. Other uses of Vyvanse, such as mixing it with alcohol, are likely forms of substance abuse.

Vyvanse is the brand name for lisdexamfetamine dimesylate, an amphetamine that can treat attention deficit hyperactivity disorder (ADHD) and binge eating disorders. Alcohol is a legal substance with a high abuse potential.

Side Effects Of Vyvanse & Alcohol

Vyvanse can have common side effects such as increased heart rate, increased blood pressure, mood swings, dry mouth, and weight loss. Alcohol use can cause side effects such as impairment and drowsiness.

A person may experience the side effects of both alcohol and Vyvanse. On the other hand, the effects of alcohol and Vyvanse may be masked due to the nature of each drug.
Vyvanse is a central nervous system stimulant. CNS stimulant drugs increase brain activity, while CNS depressants like alcohol reduce brain activity.

Dangers Of Mixing Vyvanse & Alcohol

Mixing Vyvanse and alcohol can cause serious side effects in both the short-term and long-term. Vyvanse can increase norepinephrine and dopamine levels in the brain, but these effects may be harmful when mixed with alcohol.

Cardiovascular Problems

When mixed together, alcohol and Vyvanse can cause cardiovascular problems such as high blood pressure and changes in heart rate. Your risk of cardiac arrest and other serious heart problems may also increase when these substances are mixed.

A common symptom of cardiovascular problems is chest pain. Chest pain may precede serious cardiovascular problems caused by drug interactions.

Drug Overdose

Mixing Vyvanse and alcohol may lead to a higher risk of an overdose.

Overdosing on alcohol may be a concern, since higher amounts of alcohol may be ingested when taking Vyvanse. Alcohol overdose is also known as alcohol poisoning, and can include symptoms such as low body temperature, vomiting, and unconsciousness.

Vyvanse overdose is a form of amphetamine overdose. An amphetamine overdose may include symptoms such as tremors, trouble breathing, psychosis, fatigue, coma, and serotonin syndrome.

Substance Use Disorders

Vyvanse is a schedule II controlled substance in the United States. Abusing Vyvanse by mixing it with alcohol may cause a long-term substance use disorder, where it can be difficult to stop taking Vyvanse, alcohol, or both.

Alcohol can also be habit-forming. Drinking alcohol and taking Vyvanse may cause a separate alcohol use disorder to develop. Both Vyvanse and alcohol can cause withdrawal symptoms when attempting to quit.

Vyvanse and alcohol addiction can be harmful to your physical and mental health. To see if our outpatient addiction treatment program works for yourself or a loved one, please contact us today.

Written by
Northeast Addition Editorial Team

Published on

©2024 Northeast Addition Center | All Rights Reserved

This page does not provide medical advice.

Ready to make a change? Talk to a specialist now.